Alert archive / Puerto Rico / High Surf Advisories in 2009
High Surf Advisory 2, NWS JSJ
NWS JSJ issued this high surf advisory at Feb 1, 2009, 2:57 PM CST. It took effect at Feb 2, 2009, 6:00 AM CST. It was in force for 26 hr.
The area
The counties it named.
The facts
- Issued
- Feb 1, 2009, 2:57 PM CST (20:57 UTC)
- In effect from
- Feb 2, 2009, 6:00 AM CST
- Expired
- Feb 3, 2009, 8:00 AM CST
- In force
- 26 hr
- Issued by
- NWS JSJ
The text
As transmitted, in the capitals the NWS used until 2016.
000
WHCA42 TJSJ 012057
CFWSJU
URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE SAN JUAN PR
457 PM AST SUN FEB 1 2009
...LONG PERIOD NORTHWESTERLY SWELLS WILL IMPACT THE NORTHERN
LOCAL COASTLINES EARLY MONDAY MORNING THROUGH TUESDAY MID DAY...
PRZ001-002-005-008-010-012-VIZ001-020500-
/O.NEW.TJSJ.SU.Y.0002.090202T1200Z-090203T1400Z/
SAN JUAN AND VICINITY-NORTHEAST-NORTH CENTRAL-NORTHWEST-
MAYAGUEZ AND VICINITY-CULEBRA-ST. THOMAS/ST. JOHN/ADJACENT ISLANDS-
457 PM AST SUN FEB 1 2009
...HIGH SURF ADVISORY IN EFFECT FROM 8 AM MONDAY TO 10 AM AST
TUESDAY...
STRONG WINDS BEHIND A COLD FRONT IN THE WESTERN ATLANTIC HAVE
PRODUCED LONG PERIOD SWELLS THAT WILL HIT THE NORTHERN COASTLINES
OF PUERTO RICO...ST THOMAS AND ST JOHN OVERNIGHT. THESE 10 TO 12
SECOND SWELLS AT 6 TO 8 FEET WILL BE CAPABLE OF PRODUCING HAZARDOUS
BREAKING WAVES 10 FEET OR GREATER ALONG REEFS...SHOALS AND STEEP
COASTLINES.
THESE BREAKING WAVES WILL GENERATE STRONG AND DANGEROUS CURRENTS
WITHIN THE SURF ZONE...CALLED RIP CURRENTS. THESE NARROW OUTWARD
FLOWING CURRENTS CAN CARRY PEOPLE AND ANIMALS AWAY FROM THE COAST
LINE AND OUT TO SEA. IF YOU BECOME CAUGHT IN A RIP CURRENT...DO
NOT PANIC. CALMLY...REMAIN AFLOAT...GATHER YOUR BEARINGS RELATIVE
TO THE BEACH...AND SWIM PARALLEL TO THE BEACH. YOU WILL EVENTUALLY
LEAVE THE GRIP OF THIS NARROW CURRENT...AND BE ABLE TO SAFELY SWIM
TO SHORE.
LOCAL BEACH GOERS...AND INEXPERIENCED SURFERS AND SWIMMERS ARE
URGED TO STAY OUT OF THE WATER UNTIL THESE HAZARDOUS SURF CONDITIONS
SUBSIDE. PERSONS ON THE BEACH SHOULD BE VIGILANT FOR LARGE
BREAKING WAVES SURGING UPON THE SHORE...WHICH CAN CARRY PEOPLE OF
ALL SIZES INTO THE OCEAN. YOU SHOULD AVOID BEING NEAR THE SHORE
LINE AND STAY OFF OF ROCK FORMATIONS.
THESE SURGING WAVES WILL ALSO CREATE THE POTENTIAL FOR BEACH
EROSION DURING TIMES OF HIGH TIDE.
THE TIMES OF THE HIGH TIDE FOR THE FOLLOWING LOCATIONS ARE:
SAN JUAN HARBOR: 2:11 AM MONDAY AT 1.3 FEET
1:14 PM MONDAY AT 0.9 FEET
MAGENS BAY ST THOMAS: 3:39 AM MONDAY AT 0.8 FEET
STAY TUNED FOR ANY ADDITIONAL STATEMENTS OR POSSIBLE WATCHES OR
WARNINGS FROM YOUR NATIONAL WEATHER SERVICE FORECAST OFFICE IN
SAN JUAN.
THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION...IS AVAILABLE ON THE WEB AT
HTTP://WWW.SRH.NOAA.GOV/SJU OR AT HTTP://WEATHER.GOV.
$$
RA/RAM7 follow-up statements
000
WHCA42 TJSJ 020102
CFWSJU
URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE...RESENT
NATIONAL WEATHER SERVICE SAN JUAN PR
902 PM AST SUN FEB 1 2009
...LONG PERIOD NORTHWESTERLY SWELLS WILL IMPACT THE NORTHERN
LOCAL COASTLINES EARLY MONDAY MORNING THROUGH TUESDAY MID DAY...
PRZ001-002-005-008-010-012-VIZ001-020930-
/O.NEW.TJSJ.SU.Y.0002.090202T1200Z-090203T1400Z/
SAN JUAN AND VICINITY-NORTHEAST-NORTH CENTRAL-NORTHWEST-
MAYAGUEZ AND VICINITY-CULEBRA-ST. THOMAS/ST. JOHN/ADJACENT ISLANDS-
902 PM AST SUN FEB 1 2009
...HIGH SURF ADVISORY IN EFFECT FROM 8 AM MONDAY TO 10 AM AST
TUESDAY...
STRONG WINDS BEHIND A COLD FRONT IN THE WESTERN ATLANTIC HAVE
PRODUCED LONG PERIOD SWELLS THAT WILL HIT THE NORTHERN COASTLINES
OF PUERTO RICO...ST THOMAS AND ST JOHN OVERNIGHT. THESE 10 TO 12
SECOND SWELLS AT 6 TO 8 FEET WILL BE CAPABLE OF PRODUCING HAZARDOUS
BREAKING WAVES 10 FEET OR GREATER ALONG REEFS...SHOALS AND STEEP
COASTLINES.
THESE BREAKING WAVES WILL GENERATE STRONG AND DANGEROUS CURRENTS
WITHIN THE SURF ZONE...CALLED RIP CURRENTS. THESE NARROW OUTWARD
FLOWING CURRENTS CAN CARRY PEOPLE AND ANIMALS AWAY FROM THE COAST
LINE AND OUT TO SEA. IF YOU BECOME CAUGHT IN A RIP CURRENT...DO
NOT PANIC. CALMLY...REMAIN AFLOAT...GATHER YOUR BEARINGS RELATIVE
TO THE BEACH...AND SWIM PARALLEL TO THE BEACH. YOU WILL EVENTUALLY
LEAVE THE GRIP OF THIS NARROW CURRENT...AND BE ABLE TO SAFELY SWIM
TO SHORE.
LOCAL BEACH GOERS...AND INEXPERIENCED SURFERS AND SWIMMERS ARE
URGED TO STAY OUT OF THE WATER UNTIL THESE HAZARDOUS SURF CONDITIONS
SUBSIDE. PERSONS ON THE BEACH SHOULD BE VIGILANT FOR LARGE
BREAKING WAVES SURGING UPON THE SHORE...WHICH CAN CARRY PEOPLE OF
ALL SIZES INTO THE OCEAN. YOU SHOULD AVOID BEING NEAR THE SHORE
LINE AND STAY OFF OF ROCK FORMATIONS.
THESE SURGING WAVES WILL ALSO CREATE THE POTENTIAL FOR BEACH
EROSION DURING TIMES OF HIGH TIDE.
THE TIMES OF THE HIGH TIDE FOR THE FOLLOWING LOCATIONS ARE:
SAN JUAN HARBOR: 2:11 AM MONDAY AT 1.3 FEET
1:14 PM MONDAY AT 0.9 FEET
MAGENS BAY ST THOMAS: 3:39 AM MONDAY AT 0.8 FEET
STAY TUNED FOR ANY ADDITIONAL STATEMENTS OR POSSIBLE WATCHES OR
WARNINGS FROM YOUR NATIONAL WEATHER SERVICE FORECAST OFFICE IN
SAN JUAN.
THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION...IS AVAILABLE ON THE WEB AT
HTTP://WWW.SRH.NOAA.GOV/SJU OR AT HTTP://WEATHER.GOV.
$$
RA/RAM000
WHCA42 TJSJ 020844
CFWSJU
URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE SAN JUAN PR
444 AM AST MON FEB 2 2009
...LONG PERIOD NORTHWESTERLY SWELLS WILL IMPACT THE NORTHERN LOCAL
COASTLINES THIS MORNING THROUGH TUESDAY MORNING...
PRZ001-002-005-008-010-012-VIZ001-021900-
/O.CON.TJSJ.SU.Y.0002.090202T1200Z-090203T1400Z/
SAN JUAN AND VICINITY-NORTHEAST-NORTH CENTRAL-NORTHWEST-
MAYAGUEZ AND VICINITY-CULEBRA-ST. THOMAS/ST. JOHN/ADJACENT ISLANDS-
444 AM AST MON FEB 2 2009
...HIGH SURF ADVISORY REMAINS IN EFFECT FROM 8 AM THIS MORNING TO
10 AM AST TUESDAY...
A HIGH SURF ADVISORY REMAINS IN EFFECT FROM 8 AM THIS MORNING TO
10 AM AST TUESDAY.
THESE BREAKING WAVES WILL GENERATE STRONG AND DANGEROUS CURRENTS
WITHIN THE SURF ZONE...CALLED RIP CURRENTS. THESE NARROW OUTWARD
FLOWING CURRENTS CAN CARRY PEOPLE AND ANIMALS AWAY FROM THE COAST
LINE AND OUT TO SEA. IF YOU BECOME CAUGHT IN A RIP CURRENT...DO NOT
PANIC. CALMLY...REMAIN AFLOAT...GATHER YOUR BEARINGS RELATIVE TO THE
BEACH...AND SWIM PARALLEL TO THE BEACH. YOU WILL EVENTUALLY LEAVE
THE GRIP OF THIS NARROW CURRENT...AND BE ABLE TO SAFELY SWIM TO
SHORE.
LOCAL BEACH GOERS...AND INEXPERIENCED SURFERS AND SWIMMERS ARE URGED
TO STAY OUT OF THE WATER UNTIL THESE HAZARDOUS SURF CONDITIONS
SUBSIDE. PERSONS ON THE BEACH SHOULD BE VIGILANT FOR LARGE BREAKING
WAVES SURGING UPON THE SHORE...WHICH CAN CARRY PEOPLE OF ALL SIZES
INTO THE OCEAN. YOU SHOULD AVOID BEING NEAR THE SHORE LINE AND STAY
OFF OF ROCK FORMATIONS.
THESE SURGING WAVES WILL ALSO CREATE THE POTENTIAL FOR BEACH EROSION
DURING TIMES OF HIGH TIDE.
THE TIMES OF THE HIGH TIDE FOR THE FOLLOWING LOCATIONS ARE:
SAN JUAN HARBOR: 1:14 PM AST TODAY AT 0.9 FEET
3:16 AM AST TUESDAY AT 1.4 FEET
MAGENS BAY ST THOMAS: 4:50 AM AST TUESDAY AT 1.0 FEET
STAY TUNED FOR ANY ADDITIONAL STATEMENTS OR POSSIBLE WATCHES OR
WARNINGS FROM YOUR NATIONAL WEATHER SERVICE FORECAST OFFICE IN SAN
JUAN.
THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE
INFORMATION...IS AVAILABLE ON THE WEB AT HTTP://WWW.SRH.NOAA.GOV/SJU
OR AT HTTP://WEATHER.GOV.
$$000 WHCA42 TJSJ 021830 AAA CFWSJU URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE...UPDATED NATIONAL WEATHER SERVICE SAN JUAN PR 230 PM AST MON FEB 2 2009 ...LONG PERIOD NORTH SWELLS WILL CONTINUE IMPACTING THE NORTHERN COASTLINES THROUGH TUESDAY MORNING... PRZ001-002-005-008-010-012-VIZ001-030230- /O.CON.TJSJ.SU.Y.0002.000000T0000Z-090203T1400Z/ SAN JUAN AND VICINITY-NORTHEAST-NORTH CENTRAL-NORTHWEST- MAYAGUEZ AND VICINITY-CULEBRA-ST. THOMAS/ST. JOHN/ADJACENT ISLANDS- 230 PM AST MON FEB 2 2009 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 10 AM AST TUESDAY... A HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 10 AM AST TUESDAY. .MODERATE...LONG PERIOD NORTH SWELLS WILL CONTINUE TO AFFECT THE ATLANTIC WATERS AND THE CARIBBEAN PASSAGES THROUGH AT LEAST TUESDAY MORNING...RESULTING IN ROUGH AND HAZARDOUS MARINE CONDITIONS ACROSS THE REGIONAL WATERS. THESE 10 TO 12 SECOND SWELLS AT 6 TO 8 FEET WILL BE CAPABLE OF PRODUCING HAZARDOUS BREAKING WAVES 10 FEET OR GREATER ALONG REEFS...SHOALS AND STEEP COASTLINES. THESE BREAKING WAVES WILL GENERATE STRONG AND DANGEROUS CURRENTS WITHIN THE SURF ZONE...CALLED RIP CURRENTS. THESE NARROW OUTWARD FLOWING CURRENTS CAN CARRY PEOPLE AND ANIMALS AWAY FROM THE COAST LINE AND OUT TO SEA. IF YOU BECOME CAUGHT IN A RIP CURRENT...DO NOT PANIC. CALMLY...REMAIN AFLOAT...GATHER YOUR BEARINGS RELATIVE TO THE BEACH...AND SWIM PARALLEL TO THE BEACH. YOU WILL EVENTUALLY LEAVE THE GRIP OF THIS NARROW CURRENT...AND BE ABLE TO SAFELY SWIM TO SHORE. LOCAL BEACH GOERS...AND INEXPERIENCED SURFERS AND SWIMMERS ARE URGED TO STAY OUT OF THE WATER UNTIL THESE HAZARDOUS SURF CONDITIONS SUBSIDE. PERSONS ON THE BEACH SHOULD BE VIGILANT FOR LARGE BREAKING WAVES SURGING UPON THE SHORE...WHICH CAN CARRY PEOPLE OF ALL SIZES INTO THE OCEAN. YOU SHOULD AVOID BEING NEAR THE SHORE LINE AND STAY OFF OF ROCK FORMATIONS. THESE SURGING WAVES WILL ALSO CREATE THE POTENTIAL FOR BEACH EROSION DURING TIMES OF HIGH TIDE. THE TIMES OF THE HIGH TIDE FOR THE FOLLOWING LOCATIONS ARE: SAN JUAN HARBOR: 3:16 AM AST TUESDAY AT 1.4 FEET MAGENS BAY ST THOMAS: 4:50 AM AST TUESDAY AT 1.0 FEET STAY TUNED FOR ANY ADDITIONAL STATEMENTS OR POSSIBLE WATCHES OR WARNINGS FROM YOUR NATIONAL WEATHER SERVICE FORECAST OFFICE IN SAN JUAN. THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...IS AVAILABLE ON THE WEB AT HTTP://WWW.SRH.NOAA.GOV/SJU OR AT HTTP://WEATHER.GOV. $$
000 WHCA42 TJSJ 030214 CFWSJU URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE SAN JUAN PR 1014 PM AST MON FEB 2 2009 ...LONG PERIOD NORTH SWELLS WILL CONTINUE TO IMPACT THE LOCAL NORTHERN COASTLINES THROUGH TUESDAY MORNING... PRZ001-002-005-008-010-012-VIZ001-031400- /O.CON.TJSJ.SU.Y.0002.000000T0000Z-090203T1400Z/ SAN JUAN AND VICINITY-NORTHEAST-NORTH CENTRAL-NORTHWEST- MAYAGUEZ AND VICINITY-CULEBRA-ST. THOMAS/ST. JOHN/ADJACENT ISLANDS- 1014 PM AST MON FEB 2 2009 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 10 AM AST TUESDAY... .MODERATE...LONG PERIOD NORTH SWELLS WILL CONTINUE TO AFFECT THE ATLANTIC WATERS AND THE CARIBBEAN PASSAGES THROUGH TUESDAY MORNING. THESE 10 TO 12 SECOND SWELLS AT 6 TO 8 FEET WILL BE CAPABLE OF PRODUCING HAZARDOUS BREAKING WAVES 10 TO 14 FEET OR GREATER ALONG REEFS...SHOALS AND STEEP COASTLINES. THESE BREAKING WAVES WILL GENERATE STRONG AND DANGEROUS CURRENTS WITHIN THE SURF ZONE...CALLED RIP CURRENTS. THESE NARROW OUTWARD FLOWING CURRENTS CAN CARRY PEOPLE AND ANIMALS AWAY FROM THE COAST LINE AND OUT TO SEA. IF YOU BECOME CAUGHT IN A RIP CURRENT...DO NOT PANIC. CALMLY...REMAIN AFLOAT...GATHER YOUR BEARINGS RELATIVE TO THE BEACH...AND SWIM PARALLEL TO THE BEACH. YOU WILL EVENTUALLY LEAVE THE GRIP OF THIS NARROW CURRENT...AND BE ABLE TO SAFELY SWIM TO SHORE. LOCAL BEACH GOERS...AND INEXPERIENCED SURFERS AND SWIMMERS ARE URGED TO STAY OUT OF THE WATER UNTIL THESE HAZARDOUS SURF CONDITIONS SUBSIDE. PERSONS ON THE BEACH SHOULD BE VIGILANT FOR LARGE BREAKING WAVES SURGING UPON THE SHORE...WHICH CAN CARRY PEOPLE OF ALL SIZES INTO THE OCEAN. YOU SHOULD AVOID BEING NEAR THE SHORE LINE AND STAY OFF OF ROCK FORMATIONS. THESE SURGING WAVES WILL ALSO CREATE THE POTENTIAL FOR BEACH EROSION DURING TIMES OF HIGH TIDE. THE TIMES OF THE HIGH TIDE FOR THE FOLLOWING LOCATIONS ARE: SAN JUAN HARBOR: 3:16 AM AST TUESDAY AT 1.4 FEET MAGENS BAY ST THOMAS: 4:50 AM AST TUESDAY AT 1.0 FEET STAY TUNED FOR ANY ADDITIONAL STATEMENTS OR POSSIBLE WATCHES OR WARNINGS FROM YOUR NATIONAL WEATHER SERVICE FORECAST OFFICE IN SAN JUAN. THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...IS AVAILABLE ON THE WEB AT HTTP://WWW.SRH.NOAA.GOV/SJU OR AT HTTP://WEATHER.GOV. $$
000 WHCA42 TJSJ 030936 CFWSJU URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE SAN JUAN PR 536 AM AST TUE FEB 3 2009 ...LONG PERIOD NORTH SWELLS WILL CONTINUE TO IMPACT THE LOCAL NORTHERN COASTLINES THROUGH THIS MORNING... PRZ001-002-005-008-010-012-VIZ001-031400- /O.CON.TJSJ.SU.Y.0002.000000T0000Z-090203T1400Z/ SAN JUAN AND VICINITY-NORTHEAST-NORTH CENTRAL-NORTHWEST- MAYAGUEZ AND VICINITY-CULEBRA-ST. THOMAS/ST. JOHN/ADJACENT ISLANDS- 536 AM AST TUE FEB 3 2009 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 10 AM AST THIS MORNING... A HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 10 AM AST THIS MORNING. .MODERATE...LONG PERIOD NORTH SWELLS OF 8 TO 10 SECONDS AT 8 FEET CONTINUE TO AFFECT THE ATLANTIC WATERS AND THE CARIBBEAN PASSAGES EARLY THIS MORNING. THESE SWELLS MAY BE CAPABLE OF PRODUCING BREAKING WAVES OF 8 TO 10 FEET OR GREATER ALONG REEFS...SHOALS AND STEEP COASTLINES. SEAS WILL CONTINUE TO SUBSIDE THROUGH THE DAY. A HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 10 AM AST THIS MORNING. THESE BREAKING WAVES WILL GENERATE STRONG AND DANGEROUS CURRENTS WITHIN THE SURF ZONE...CALLED RIP CURRENTS. THESE NARROW OUTWARD FLOWING CURRENTS CAN CARRY PEOPLE AND ANIMALS AWAY FROM THE COAST LINE AND OUT TO SEA. IF YOU BECOME CAUGHT IN A RIP CURRENT...DO NOT PANIC. CALMLY...REMAIN AFLOAT...GATHER YOUR BEARINGS RELATIVE TO THE BEACH...AND SWIM PARALLEL TO THE BEACH. YOU WILL EVENTUALLY LEAVE THE GRIP OF THIS NARROW CURRENT...AND BE ABLE TO SAFELY SWIM TO SHORE. LOCAL BEACH GOERS...AND INEXPERIENCED SURFERS AND SWIMMERS ARE URGED TO STAY OUT OF THE WATER UNTIL THESE HAZARDOUS SURF CONDITIONS SUBSIDE. PERSONS ON THE BEACH SHOULD BE VIGILANT FOR LARGE BREAKING WAVES SURGING UPON THE SHORE...WHICH CAN CARRY PEOPLE OF ALL SIZES INTO THE OCEAN. YOU SHOULD AVOID BEING NEAR THE SHORE LINE AND STAY OFF OF ROCK FORMATIONS. THESE SURGING WAVES WILL ALSO CREATE THE POTENTIAL FOR BEACH EROSION DURING TIMES OF HIGH TIDE. STAY TUNED FOR ANY ADDITIONAL STATEMENTS OR POSSIBLE WATCHES OR WARNINGS FROM YOUR NATIONAL WEATHER SERVICE FORECAST OFFICE IN SAN JUAN. THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...IS AVAILABLE ON THE WEB AT HTTP://WWW.SRH.NOAA.GOV/SJU OR AT HTTP://WEATHER.GOV. $$
000 WHCA42 TJSJ 030954 CCA CFWSJU URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE...CORRECTED NATIONAL WEATHER SERVICE SAN JUAN PR 553 AM AST TUE FEB 3 2009 ...LONG PERIOD NORTH SWELLS WILL CONTINUE TO IMPACT THE LOCAL NORTHERN COASTLINES THROUGH THIS MORNING... PRZ001-002-005-008-010-012-VIZ001-031400- /O.COR.TJSJ.SU.Y.0002.000000T0000Z-090203T1400Z/ SAN JUAN AND VICINITY-NORTHEAST-NORTH CENTRAL-NORTHWEST- MAYAGUEZ AND VICINITY-CULEBRA-ST. THOMAS/ST. JOHN/ADJACENT ISLANDS- 553 AM AST TUE FEB 3 2009 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 10 AM AST THIS MORNING... A HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 10 AM AST THIS MORNING. .MODERATE...LONG PERIOD NORTH SWELLS OF 8 TO 10 SECONDS AT 6 TO 8 FEET CONTINUE TO AFFECT THE ATLANTIC WATERS AND THE CARIBBEAN PASSAGES EARLY THIS MORNING. THESE SWELLS MAY BE CAPABLE OF PRODUCING BREAKING WAVES OF 8 TO 10 FEET OR GREATER ALONG REEFS...SHOALS AND STEEP COASTLINES. SEAS WILL CONTINUE TO SUBSIDE THROUGH THE DAY. A HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 10 AM AST THIS MORNING. THESE BREAKING WAVES WILL GENERATE STRONG AND DANGEROUS CURRENTS WITHIN THE SURF ZONE...CALLED RIP CURRENTS. THESE NARROW OUTWARD FLOWING CURRENTS CAN CARRY PEOPLE AND ANIMALS AWAY FROM THE COAST LINE AND OUT TO SEA. IF YOU BECOME CAUGHT IN A RIP CURRENT...DO NOT PANIC. CALMLY...REMAIN AFLOAT...GATHER YOUR BEARINGS RELATIVE TO THE BEACH...AND SWIM PARALLEL TO THE BEACH. YOU WILL EVENTUALLY LEAVE THE GRIP OF THIS NARROW CURRENT...AND BE ABLE TO SAFELY SWIM TO SHORE. LOCAL BEACH GOERS...AND INEXPERIENCED SURFERS AND SWIMMERS ARE URGED TO STAY OUT OF THE WATER UNTIL THESE HAZARDOUS SURF CONDITIONS SUBSIDE. PERSONS ON THE BEACH SHOULD BE VIGILANT FOR LARGE BREAKING WAVES SURGING UPON THE SHORE...WHICH CAN CARRY PEOPLE OF ALL SIZES INTO THE OCEAN. YOU SHOULD AVOID BEING NEAR THE SHORE LINE AND STAY OFF OF ROCK FORMATIONS. THESE SURGING WAVES WILL ALSO CREATE THE POTENTIAL FOR BEACH EROSION DURING TIMES OF HIGH TIDE. STAY TUNED FOR ANY ADDITIONAL STATEMENTS OR POSSIBLE WATCHES OR WARNINGS FROM YOUR NATIONAL WEATHER SERVICE FORECAST OFFICE IN SAN JUAN. THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...IS AVAILABLE ON THE WEB AT HTTP://WWW.SRH.NOAA.GOV/SJU OR AT HTTP://WEATHER.GOV. $$
000 WHCA42 TJSJ 031415 CFWSJU URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE SAN JUAN PR 1015 AM AST TUE FEB 3 2009 PRZ001-002-005-008-010-012-VIZ001-031515- /O.EXP.TJSJ.SU.Y.0002.000000T0000Z-090203T1400Z/ SAN JUAN AND VICINITY-NORTHEAST-NORTH CENTRAL-NORTHWEST- MAYAGUEZ AND VICINITY-CULEBRA-ST. THOMAS/ST. JOHN/ADJACENT ISLANDS- 1015 AM AST TUE FEB 3 2009 ...THE HIGH SURF ADVISORY THAT WAS IN EFFECT FOR THE NORTHWEST THROUGH NORTHEAST COASTS OF THE LOCAL ISLANDS HAS EXPIRED... ALTHOUGH LONG PERIOD NORTH SWELLS WILL CONTINUE TO AFFECT THE ATLANTIC WATERS AND THE CARIBBEAN PASSAGES THROUGH THIS AFTERNOON...LARGE BREAKING WAVES OF 10 FEET OR GREATER ARE NO LONGER EXPECTED. THEREFORE...THE HIGH SURF ADVISORY WAS ALLOWED TO EXPIRE. $$ FC
What forecasters said that day
The local office's own words before this high surf advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS JSJ wrote its last area forecast discussion before this high surf advisory went out at Feb 1, 2:28 PM CST, 29 minutes earlier.
Area forecast discussion, Feb 1, 2:28 PM CST, 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN JUAN PR
428 PM AST SUN FEB 1 2009
.SYNOPSIS...A WEAKENING FRONTAL BOUNDARY NORTH OF HISPANIOLA THIS
AFTERNOON...WILL WEAKEN FURTHER THIS EVENING AS IT BECOMES
STATIONARY NORTHWEST OF THE LOCAL AREA. THIS BOUNDARY WILL THEN
DISSIPATE ON MONDAY. HIGH PRESSURE OVER THE CENTRAL ATLANTIC WILL
DOMINATE THE LOCAL REGION MONDAY THROUGH WEDNESDAY. ANOTHER COLD
FRONT WILL APPROACH THE LOCAL AREA ON THURSDAY.
&&
.DISCUSSION...ISOLATED TO SCATTERED SHOWERS DEVELOPED ACROSS THE
NORTHWEST SECTIONS OF PUERTO RICO. ALSO CU LINES DEVELOPED OVER
THE LOCAL ISLANDS. THESE SHOWERS DID NOT GENERATE ANY SIGNIFICANT
RAINFALL ACCUMULATIONS.
THE FRONTAL BOUNDARY BEGAN TO STALL ABOUT 40 TO 60 MILES NORTH OF
PUERTO RICO. WINDS ALSO BEGAN TO SHIFT TO A MORE EASTERLY COMPONENT
PUSHING FURTHER WEST THE SHOWERS ASSOCIATED TO THIS BOUNDARY. A
FEW SHOWERS WILL DETACH FROM THE BOUNDARY AND MOVE ON SHORE
AFFECTING THE NORTHERN COAST OF PUERTO RICO THROUGH MONDAY
MORNING. ALTHOUGH THE 41046 BUOY DO NOT SHOW THE NW SWELL... THE
SWELL I9S EXPECTED TO REACH OUR LOCAL NORTHERN AND WESTERN COAST
OF PUERTO RICO EARLY MONDAY MORNING. THEREFORE A HIGH SURF
ADVISORY WILL BE IN EFFECT FROM MONDAY MORNING THROUGH TUESDAY MORNING.
&&
.AVIATION...MOSTLY VFR CONDITIONS WILL PREVAIL ACROSS ALL OF THE
LOCAL TAF SITES DURING THE NEXT 24 HOURS. WINDS WILL INCREASE
INCREASE THIS EVENING...AVERAGING BETWEEN 10 TO 15 KNOTS FROM THE
ENE. BRIEF PERIODS OF MVFR CONDITIONS ARE POSSIBLE AFTER
020100Z...ESPECIALLY ACROSS TJSJ...TJBQ AND TIST AS MOISTURE
ASSOCIATED WITH THE FRONTAL BOUNDARY TO OUR NORTH MOVES ACROSS THE
NORTHERN SECTIONS OF PUERTO RICO...BUT IN GENERAL NO SIGNIFICANT
WEATHER FLYING HAZARDS ARE EXPECTED. LATEST TJSJ 12Z SOUNDING
INDICATED A LIGHT EAST NORTHEAST WIND FLOW FROM THE SURFACE TO
AROUND 7K FEET...BECOMING FROM THE NORTH AND THEN WEST SOUTHWESTERLY
AND STRONGER WITH HEIGHT.
&&
.MARINE...TRANQUIL MARINE CONDITION ARE EXPECTED QUICKLY CHANGE
LATER TONIGHT AS A NORTHWEST SWELL WILL BEGAN TO AFFECT THE LOCAL
WATERS...SEAS ARE EXPECTED TO INCREASE TO 7 TO 10 FEET. SCA WILL
BE IN EFFECT FOR THE OFF SHORE ATLANTIC LATER TONIGHT AND ON EARLY
MORNING MONDAY THE SCA WILL IN EFFECT FOR THE ATLANTIC NEAR SHORE
WATERS AND ALL PASSAGES.
&&
.PRELIMINARY POINT TEMPS/POPS...
SJU 71 83 72 83 / 40 40 10 10
STT 72 83 71 83 / 30 20 10 10
&&
.SJU WATCHES/WARNINGS/ADVISORIES...
PR...HIGH SURF ADVISORY FROM 8 AM MONDAY TO 10 AM AST TUESDAY FOR
CULEBRA-MAYAGUEZ AND VICINITY-NORTH CENTRAL-NORTHEAST-
NORTHWEST-SAN JUAN AND VICINITY.
VI...HIGH SURF ADVISORY FROM 8 AM MONDAY TO 10 AM AST TUESDAY FOR ST.
THOMAS/ST. JOHN/ADJACENT ISLANDS.
&&
71/10/Hazardous weather outlook, Feb 1, 4:34 AM CST, 10 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK FOR PUERTO RICO AND THE U.S. VIRGIN ISLANDS NATIONAL WEATHER SERVICE SAN JUAN PR 634 AM AST SUN FEB 1 2009 AMZ710>745-PRZ001>013-021045- SAN JUAN AND VICINITY-NORTHEAST-SOUTHEAST-EASTERN INTERIOR- NORTH CENTRAL-CENTRAL INTERIOR-PONCE AND VICINITY-NORTHWEST- WESTERN INTERIOR-MAYAGUEZ AND VICINITY-SOUTHWEST-CULEBRA-VIEQUES- THE NEARSHORE AND OFF SHORE ATLANTIC AND CARIBBEAN COASTAL WATERS- 634 AM AST SUN FEB 1 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO AND THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT EAST NORTHEASTERLY WAVES WILL COMBINE LATER TONIGHT WITH NORTHERLY SWELLS TO CREATE ROUGH AND CONFUSED SEAS ACROSS THE OFF SHORE ATLANTIC WATERS. SMALL CRAFT SHOULD REMAIN NEAR SHORE OR PROTECTED WATERS FOR THIS PERIOD. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY WIND GENERATED WAVES AND NORTHERLY SWELLS WILL BE INVADING THE LOCAL COASTAL WATERS INCLUDING THE CARIBBEAN PASSAGES ON MONDAY THROUGH AT LEAST LATE TUESDAY. THESE CONDITIONS COULD PRODUCE MODERATE BREAKING WAVES ALONG LOCAL REEFS...BEACHES AND SHOALS OF THE NORTHERN COASTS OF THE LOCAL ISLANDS...EXCEPT SAINT CROIX. THE ENERGY OF THESE NORTHERLY SWELLS MAY RESULT IN MODERATE RISK FOR RIP CURRENTS WITHIN THE NEXT 36 HOURS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION ARE NOT NEEDED AT THIS TIME. AMZ715-725-VIZ001-002-021045- ST. THOMAS ST. JOHN ADJACENT ISLANDS-ST CROIX- NEARSHORE ATLANTIC AND ADJACENT CARIBBEAN COASTAL WATERS- 634 AM AST SUN FEB 1 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS AND THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT EAST NORTHEASTERLY WAVES WILL COMBINE LATER TONIGHT WITH NORTHERLY SWELLS TO CREATE ROUGH AND CONFUSED SEAS ACROSS THE OFF SHORE ATLANTIC WATERS. SMALL CRAFT SHOULD REMAIN NEAR SHORE OR PROTECTED WATERS FOR THIS PERIOD. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY WIND GENERATED WAVES AND NORTHERLY SWELLS WILL BE INVADING THE LOCAL COASTAL WATERS INCLUDING THE CARIBBEAN PASSAGES ON MONDAY THROUGH AT LEAST LATE TUESDAY. THESE CONDITIONS COULD PRODUCE MODERATE BREAKING WAVES ALONG LOCAL REEFS...BEACHES AND SHOALS OF THE NORTHERN COASTS OF THE LOCAL ISLANDS...EXCEPT SAINT CROIX. THE ENERGY OF THESE NORTHERLY SWELLS MAY RESULT IN MODERATE RISK FOR RIP CURRENTS WITHIN THE NEXT 36 HOURS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION ARE NOT NEEDED AT THIS TIME.
The office that day
Everything else NWS JSJ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 1, 3:20 AM CST | Small Craft Advisory for Hazardous Seas | JSJ | 71 hr |
Nearby
High Surf Advisories in Puerto Rico, 2009High Surf Advisories in U.S. Virgin Islands, 2009Every high surf advisory in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.